Hartz Advanced Care strikes again!!

A few days ago, my neighbor mentioned to me that her cat, Jinx, was acting strangely the day after she applied topical flea drops. I asked her what brand and almost fainted when she told me she used Hartz Advanced Care Flea and Tick Drops on her cat.

Twenty-nine hours after the drops were applied, Jinx was twitching her ears and facial muscles and blinking her eyes uncontrollably. This is called “tremors.” It’s a sign on some kind of neurological damage or a neurological reaction to a toxin. Jinx was walking very unsteadily, falling over with almost every step, unale to stand on her own. She was also having mild seizures. Because of the constant involuntary muscle activity, a cat can become hyperthermic and develop a high fever, which can lead to a stroke and death in just a few hours. I brought up this Website on their computer so my neighbor and her husband could read all about the Hartz drops. They were absolutely horrified, and very frightened and guilty that they had caused their beloved pet such agony.

I immediately called a vet friend, who told me what we should do for the cat. My neighbor thoroughly washed and rinsed the area where she had applied the drops several times vigorously with Dawn dish detergent and I followed the instructions given to me by the vet. It’s only been a few days, so it may not be over yet, but it looks like Jinx is going to be okay. Some toxins work slowly, so she’s keeping a close eye on Jinx for any symptoms.

She will most definitely never use anything on Jinx again before consulting with this Website and me first about the product.
Hartz mentions “salivation”, “tremors” and “severe full body tremors” in their package insert but they do NOT say anything about seizures or any of the afore-mentioned side effects being symptomatic of neurological toxicity or that the product can and has caused death to many of the cats that it was used on.

Leave a Reply

Your email address will not be published. Required fields are marked *